Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Changed from Escitalopram to Lexapro. Swollen retinas. Due to medicine?

I have been taking Lexapro for a few years. March 2012 my prescription changed to the generic escitalopram. In the fall of 2012 I was to have cataract surgery. My doctor found my retinas swollen and sent me to a specialist. I have had three appointments with him. He asked me about my medications and said he would do research. My eyes were fine before I took this medication. Is there any record of swollen retinas being a side effect?
Asked On : Mon, 8 Apr 2013
Answers:  1 Views:  600
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Ophthalmologist 's  Response
Dear Ma'am/Sir,
Lexapro is a trade name & Escitalopram is the generic name for the same. So basically there has been no change of drug.
Some people do have Central serous retinopathy(CSR:swelling of retina) rarely as a complication.
But matter of fact Escitalopram has been proven by research to have resolved & reduced recurrences of CSR, which is the reason why the ophthalmologist wanted to take you as study subject(you contradict the research).
Please stop taking stress & sleep well....because stress and insomnia are the primary cause of swollen retina.
Hope you get well soon....

Answered: Tue, 2 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor